Louisiana, 2011Hail and Damaging Winds in Louisiana, August 24, 2011
August 24, 2011 · NWS LCH · 5 events in 3 counties and zones
An outflow boundary from thunderstorms in Arkansas and Mississippi moved south and helped fire up some thunderstorms in southwest Louisiana, producing wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from thunderstorms in Arkansas and Mississippi moved south and helped fire up some thunderstorms in southwest Louisiana, producing wind damage and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 24, 3:01 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 24, 3:01 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT WED AUG 24 2011
.SYNOPSIS...
AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH TO SOUTHWEST ACRS NRN
LA AND NE TX...PRODUCING SEVERAL CLUSTERS OF SHOWERS AND
THUNDERSTORMS MOSTLY NORTH OF THE CWA WITH SOME ACTIVITY BEGINNING
TO DEVELOP ACRS OUR NRN ZONES. UPPER RIDGE REMAINS ANCHORED OVER
NM...WITH OUR REGION ON THE ERN PERIPHERY. WEAK HIGH PRESSURE IS
KEEPING WINDS LIGHT AND GENERALLY VRBL...WITH TEMPERATURES AS OF 3
PM INTO THE MIDDLE AND UPPER 90S ACRS THE AREA WITH THE EXCEPTION
OF KLCH WHERE TEMPERATURES RECENTLY COOLED TO THE MIDDLE 70S
THANKS TO A THUNDERSTORM IN THE AREA.
&&
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING
AS THE OUTFLOW BOUNDARY CONTINUES ITS TREK SOUTHWARD. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD
BECOME STRONG...ESPECIALLY OVER THE NRN HALF OF THE AREA. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO BETWEEN 40 AND 50 MPH. ACTIVITY IS EXPECTED TO
DIMINISH BETWEEN 03-06Z THIS EVENING.
OTHERWISE...FEW CHANGES TO REMAINDER OF FCST PKG WITH HOT
CONDITIONS EXPECTED AGAIN THURSDAY WITH AFTN HIGHS TO NEAR 100
DEGREES FOR AREAS NORTH OF INTERSTATE 10. UPPER RIDGE WILL REMAIN
WEST OF THE REGION...WITH A SLT CHC FOR THUNDERSTORMS IN THE AFTN AS
WEAK DISTURBANCES MOVE AROUND THE ERN EDGE OF THE RIDGE. HEAT
INDICES WILL AGAIN APPROACH ADVISORY CRITERIA BUT DO NOT
ANTICIPATE VALUES TO BE WIDESPREAD OR LONG-LIVED SO WILL HOLD OFF
ISSUING AN ADVISORY. AN AQA HAS BEEN ISSUED FOR LOWER SOUTHEAST
TEXAS THURSDAY...FOR AN OZONE ACTION DAY FOR BEAUMONT-PORT ARTHUR
AND ORANGE.
BY FRIDAY...A WEAK FRONT WILL DROP SOUTH INTO THE AREA...BRINGING
SLIGHTLY DRIER AIR INTO THE AREA. THIS WILL LIMIT CONVECTIVE
DEVELOPMENT FROM FRIDAY INTO THE WEEKEND. AFTN HIGHS WILL CONTINUE
TO BE ABOVE NORMAL...BUT CONDITIONS SHOULD BE A LITTLE MORE
TOLERABLE WITH LOWER HUMIDITIES IN PLACE. DURING THE OVERNIGHT HOURS...
SLIGHTLY COOLER AND LESS MUGGY CONDITIONS CAN BE EXPECTED.
RAIN CHANCES WILL REMAIN LOW THROUGH THE EARLY PART OF NEXT WEEK
WITH TEMPERATURES CONTINUING TO BE ABOVE NORMAL.
&&
.MARINE...
WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH FRIDAY
ACROSS THE NORTHWEST GULF. A WEAK FRONT WILL MOVE OVER THE
NORTHWEST GULF THIS WEEKEND...WITH FLOW REMAINING LIGHT BUT MORE
NORTHERLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 98 78 98 / 30 20 20 10
KBPT 77 99 78 98 / 30 20 20 10
KAEX 74 102 74 101 / 40 20 20 10
KLFT 77 98 78 97 / 30 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
PUBLIC/MARINE...24
Hazardous weather outlook, Aug 24, 3:56 AM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT WED AUG 24 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-251000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
456 AM CDT WED AUG 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS WILL PERSIST. HEAT INDICES OF 103 TO 108
DEGREES WILL BE COMMON INLAND MOVING THROUGH THE AFTERNOON
HOURS...AND GENERALLY FROM 100 TO 105 ACROSS THE NEAR COASTAL
WATERS.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS
AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WITH THE
POSSIBILITY OF A FEW THUNDERSTORMS DEVELOPING. RAIN CHANCES WILL
DIMINISH FOR FRIDAY AND THE WEEKEND WITH DRIER AIR WORKING INTO
THE AREA AS A WEAK FRONT ADVANCES THROUGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 24, 2:27 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT WED AUG 24 2011
LAZ027-028-242130-
RAPIDES LA-VERNON LA-
327 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
430 PM CDT...
AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF TOLEDO BEND DAM TO 10 MILES NORTHEAST OF SLAGLE TO 22 MILES
NORTHWEST OF ACME...MOVING SOUTHEAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
TIOGA...PARADISE...KINGSVILLE AND HOLLOWAY BY 335 PM...
LIBUSE...PINEVILLE...GARDNER AND DEVILLE BY 340 PM...
SIEPER AND OTIS BY 345 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3140 9266 3148 9219 3135 9207 3130 9216
3132 9223 3097 9221 3100 9239 3089 9251
3086 9348 3088 9358 3094 9352 3100 9358
3103 9351 3110 9356 3124 9356 3128 9353
3128 9345 3137 9339 3135 9295 3152 9271
LANDRENEAUSpecial weather statement, Aug 24, 3:13 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CDT WED AUG 24 2011
TXZ216-261-262-242215-
ORANGE TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
413 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE
COUNTIES UNTIL 515 PM CDT...
AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF GIST...MOVING SOUTHWEST AT
10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
GIST AND EVADALE BY 435 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3008 9391 3025 9411 3041 9398 3033 9379
RUA
Special weather statement, Aug 24, 3:23 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT WED AUG 24 2011
LAZ027>033-TXZ180-259-260-242230-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-ST. LANDRY LA-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-
423 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
EVANGELINE...BEAUREGARD...ALLEN...VERNON AND AVOYELLES PARISHES UNTIL
530 PM CDT...
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF ROCKLAND TO BURKEVILLE...FROM BOYCE TO GLENMORA TO 12
MILES NORTHEAST OF SIMMESPORT...MOVING SOUTH AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
EBENEZER...ROSEPINE...COTTONPORT AND BUNKIE BY 430 PM...
TURKEY CREEK...PLAUCHEVILLE...EVERGREEN AND ELIZABETH BY 435 PM...
STRINGTOWN AND SIMMESPORT BY 440 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3140 9266 3147 9216 3134 9207 3132 9200
3123 9199 3130 9191 3119 9167 3098 9180
3061 9175 3048 9242 3050 9354 3062 9458
3100 9467 3104 9462 3117 9358 3128 9354
3128 9345 3137 9339 3135 9295 3152 9273
LANDRENEAULocal storm report, Aug 24, 4:02 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST AMELIA 29.66N 91.11W
08/24/2011 M0 MPH ST. MARY LA PUBLIC
WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM
HELICOPTERS INC. HELIPORT IN AMELIA.
&&
JNUNNLocal storm report, Aug 24, 4:02 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST AMELIA 29.66N 91.11W
08/24/2011 M49 MPH ST. MARY LA PUBLIC
WIND MEASURED 30 KNOTS...GUSTING TO 42 KNOTS AT PETROLEUM
HELICOPTERS INC. HELIPORT IN AMELIA.
&&
JNUNNThunderstorm Wind, Beauregard
- When
- August 24, 4:24 PM CST
- Where
- Beauregard County, Dry Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.670, -93.050
A tree was blown during a thunderstorm in Dry Creek.
Thunderstorm Wind, Allen
- When
- August 24, 4:35 PM CST
- Where
- Allen County, 0.59 mi E of Oberlin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 30.620, -92.760
A tree was blown down in Oberlin during a thunderstorm.
Thunderstorm Wind, Lafayette
- When
- August 24, 5:32 PM CST
- Where
- Lafayette County, 3.29 mi ESE of Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.150, -92.130
A telephone pole was blown down at 1300 Lagneaux Road on the southwest side of Lafayette.
Hail, Lafayette
- When
- August 24, 5:35 PM CST
- Where
- Lafayette County, 4.19 mi N of Milton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.160, -92.090
Hail, Lafayette
- When
- August 24, 5:35 PM CST
- Where
- Lafayette County, 1.38 mi WSW of Ridge
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.160, -92.200
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, August 24 to 25, 2011$1.0 million · EF1 · 36 events
- Damaging Winds and Lightning Strikes in New York, August 24 to 25, 2011$205,000 · 52 kt wind · 12 events
- Flash Flood in New Mexico, August 24, 2011$200,000 · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2011$37,000 · 1.75 in hail · 12 events
- Heat in Missouri, August 24, 20114 injured · 5 events
- Hail and Damaging Winds in Michigan, August 24, 2011$1,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$30,000 · 1 in hail · 10 events
- Damaging Winds in Arkansas, August 24, 2011$27,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 24, 2011$15,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Ohio, August 24, 201155 kt wind · 7 events
- Damaging Winds in Texas, August 24, 2011$8,000 · 60 kt wind · 6 events
- Damaging Winds in Texas, August 24, 2011$2,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345043, 345044, 345045, 345041, 345042.